It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


You are in cold turkey withdrawal and this can have drastic side effects. Seizures are not uncommon. Valium has a long half life, thus the reason you didn't feel it until Sunday. What you are feeling are typical withdrawal symptoms and this is only the beginning. It can get nasty.

If you are going to do this on your own you need a low systematic taper. Please do a search for the Ashton Method of Withdrawing from Benzodiazapines.

I just tapered off of Ativan that I took for 18 mos. I took 1mg which is equal to 10mgs of Valium. It took me 17 mos to taper off of it.

I strongly suggest to get back on your regular dose and seek some professional help for this or keep searching the net for information on benzos and how to withdraw safely and comfortably.. There is a ton of information and help for you. Unfortunately I can't give you the web sites here.

Please keep in touch.
Hi Barrel

I have only been off the Ativan for 7 weeks.

I started taking it to help with the anxiety and residual dizziness from an inner ear infection. It worked beautifully and I felt WONDERFUL on it. But, fast forward 18 mos and I started to feel despressed, apathetic had major brain fog, memory loss and when I missed a dose I felt sick, dizzy, and shaky.
I finally realized that my symptoms went away quickly after taking my Ativan. Decided I didn't want to go about the rest of my life in a fog. Also realized through reading that I was feeling interdose withdrawal and to correct this I would only need more....interesstly, 3 Dr's suggested I stay on Ativan for life, I am 64. They told me my dose was really low and it was helping some long standing GAD I had and wasn't addressing.

I searched the net and found support for getting off. I did a water taper directly off Ativan which can be more difficult since it is a short acting drug. The best water taper is directly off Valium which you are on already.

In reading the material you will see that you'll need to stabilize again on your 10 mgs and then begin a taper from that dose in order to help eliminate severe WD symptoms. Taking 1/2 your dose isn't going to help much. that is too drastic a reduction, in my opinion. You'll also learn that many people can discontinue these drugs with no outward effects at all. Everyone is different.

Right now at 7 weeks off, my depresseion and apathy are completely gone. I don't feel any anxiety amd I am sleeping well most nights. I have developed some irritating eye symtpoms though. My eyes feel numb and get a strange feeling in my head that I call "bobble head". Sort of unbalanced and dizzy. I am extremely sensitive to noise. These symptoms may also be residual from my inner ear problem. The good thing, though, is that the symptoms are intermittent. Tropical storm Ernesto is approaching so maybe the humidity and barametric pressure is bothering me....

You have been a good decision to quit benzos. Don't know your age but you'll be so free when you quit. It may take some time for you to feel 100% but hang in there. Remember any symptoms you get are only symptoms. Nothing is actually happening to you. Keep searching the net for a benzo recovery group and join in the interaction and message boards.

Hopefully others will jump in here as well. Please keep in touch

Feel well......:wave:
Hello Feather,

I just finished reading the C. Heather Ashton info. Amazing! I didn't realize that I was such a mess. I took another half [5 mg] this AM and feel great. I can't believe how quickly I lost the feelings of paranoia, depression, racing mind, etc.

I'm going to stick with this for about a month [if I can] before I cut more. I think I'll try to do 1 mg every other week at that point. I'm going to add some supplements I read about, most of which are in the Whey Protein and the Casein Protein shakes I drink every day. From what I read on another site, that seems to help alleviate the symptoms. Speaking of symptoms, you were right in your advice: "Remember any symptoms you get are only symptoms. Nothing is actually happening to you." It was so hard to see them as just symptoms, when you don't know what's going on inside your head. From just talking/writing to someone [you] and the reading, I now have such an understanding of what's going on with the neurotransmitters, that I am convinced a lot of what I was going through last week were my owns fears and anxieties amplifying the withdrawal effects; although right now, it could just be that I needed to get back on the valium.

I did try Lexapro about 3 years ago and felt the same way - exhausted. It's odd because I don't feel tired on the 10 mg V. but the Lexapro knocked me out. From what I read, some people take 30-40+ mg of V. per day, so I guess I am the REAL featherweight :). My mom is taking Zoloft and it seems to help her and a friend of mine was taking Paxil for a year. He had just had a baby and was "freaking out". His Dr. weaned him off after a year and he is doing great now. As for me, when I get through this, I'm done with these meds...hopefully

I too was blown away that some people have been on the Benzos for decades! That really also helped to put things in perspective for me, as I have only been on them for two years.

Icky head: It might just be the rain and if you didn't already, I would say not to take an Ativan "just to see". You've come a long way to come off of that med. and if the feeling is not too bad, maybe try to stick it out. Remember, "don't go backwards" :nono:. My friend said that, even with his Dr. tapering him off of a low dose of the Paxil for a year, he still had a funky, tingling feeling for a few weeks after the last dose. I understand what your Dr. is saying about your metabolism and it makes sense; however, I can see your point too about taking the low dose. I can't wait to get off this stuff, but wonder if I can.

Unfortunately, we might both need low doses of something :(.

Thanks for asking about the interview - it went well. Here's the ironic part...it's for a pharmaceutical sales position :D . The next step is one more interview and then, if we come to an agreement, they do a background/drug screening. Can't ask them what they test for so I contacted the testing center and tried to anonymously squeeze info from them - got nothing. Another friend who has a pharmacy in his house [all prescribed] said that he's had a lot of these test and they have never picked up on his Klonopin, Aterol, or the multitude of other meds. he's been on. I do think that they are looking just for recreational drugs but, with a pharma., I think they may be more thorough. Worst case scenario is that I fail and am stuck selling mutual funds and insurance the rest of my life :yawn:. More important to wean of off this - no job is that important.

You have a great weekend as well. Please let me know how things go for you during your storm [both of them].

BB
Hi All,

Hope everyone is getting better.

Just wanted to update - maybe it will help someone else.

To recap: Was on (1) 10 mg per day for two years...went cold turkey August 23 and in less than a week started to go "out of my mind". Found this board and got right back on, but only 1/2 tablet per day. Did that for all of September [and felt "fine"] and then cut off a "sliver" of 30 halfs. The idea being to try to go down to 4 mg per day for October and keep trying to reduce by 1 mg per month.

Well...the past two weeks have been brutal to say the least. I have some other things going on [job problem, breakup with g/f] and have found myself bawling almost every day. Again, stupidly, never gave any thought to withdrawal symptoms. Thought I was just depressed. Same feelings as before though: going out of my mind and basically wanting to blow my brains out to make the feeling stop.

Couldn't take it anymore and started calling around for an appt. with a psych. and can't get one until late November! Went to a walk in center today and they told me the same thing - "get back on my higher dose...it's the valium w/d causing all those feelings!" They also said no way I could taper this fast after 2 years. I just thought that 10 mg was such a small dose, it would be easy. Oh, and they could refer me to someone also, but not until December - unreal!

Came home...took a half [5 mg] and within an hour...feel 100%. Good news is...it's the valium. Bad news is...definitely need it to function - at least for now. Making an appt. tomorrow for my family Dr. to hopefully get some guidance and maybe a script for Paxil if he thinks I need it. Definitely don't want to go into depression. From what I read, that seems to happen when trying to w/d.

Feel like such an idiot - thought I was going to walk in someplace today, get help, and get Paxil or something for depression. I guess the only real way to get immediate treatment is the emergency room. I am still so blown away at what this stuff does to your mind.

Moral: Don't go it alone!

Will update - thanks all,

BB





All times are GMT -7. The time now is 11:17 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!